Hail, Dixon
- When
- May 4, 8:52 PM CST
- Where
- Dixon County, 7.21 mi SSW of Concord
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.280, -97.020
Thunderstorms produced hail up to quarter size in Dixon and Dakota Counties in extreme northeast Nebraska during the evening of May 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Thunderstorms produced hail up to quarter size in Dixon and Dakota Counties in extreme northeast Nebraska during the evening of May 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 4, 8:30 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 930 PM CDT FRI MAY 4 2012 .DISCUSSION.../ISSUED AT 930 PM CDT/ WITH SHOWERS AND THUNDERSTORMS AT A MINIMUM THIS EVENING IN GREATLY MODIFIED AIR...AM GOING FOR A MORE MODEST INCREASE TOWARD DAYBREAK THAN WE HAD BEFORE. NEW NAM STILL HINTS AT SOME UPPER SUPPORT COMING ACROSS BUT AGAIN IT SEEMS WEAKER AND SLOWER THAN ON DAY MODEL RUNS. AM ALLOWING ACTIVITY TO CONTINUE INCREASING SATURDAY MORNING FOR NOW THOUGH THAT IS UNCERTAIN AND DEPENDS ON IF UPPER SUPPORT IS WORTH MUCH. OTHERWISE THE BIG AND BAD STORMS SHOULD DEVELOP AND COME IN LATE SATURDAY AFTERNOON AND EVENING. ALONG WITH THE LESSER CONVECTIVE ACTIVITY HAVE INTRODUCED AREAS OF FOG LATE TONIGHT. NOT LOOKING FOR DENSE FOG BUT ENOUGH BREAKING UP OF CLOUDS COULD CHANGE THAT LOCALLY. MEANWHILE...STRATUS MAY BE GETTING LOCKED OVER THE NORTHEAST CORNER OF AREA AND THIS COULD LEAD TO SLOW EXPANSION. TEMPERATURES OF COURSE WERE COOLED BY STORMS AND ARE OSCILLATING SLIGHTLY...BUT EARLIER LOWS MAY BE OK. && .AVIATION.../FOR THE 00Z TAF ISSUANCE/ SHOWERS AND STORMS SHOULD BE VERY SPOTTY OR NONE MOST OF TONIGHT IN THE AIR GREATLY MODIFIES BY AFTERNOON ACTIVITY. WILL KEEP SOME CHANCE VERY LATE TONIGHT AND SATURDAY MORNING...BUT NOT LIKELY TO BE MUCH UNTIL POTENTIAL MAJOR OUTBREAK DEVELOPS NEAR END OF PERIOD...THAT IS AFTER 22Z. GENERALLY VFR CONDITIONS WILL GIVE WAY TO AREAS OF CEILINGS NEAR 1K FEET AND VISIBILITIES 3-5SM BR 08Z-15Z. THE LOW CEILINGS ARE LIKELY TO BE CONCENTRATED OVER THE NORTHERN PART OF FORECAST AREA WHILE THE 3-5SM BR POTENTIAL SEEMS OVER THE AREA. GENERALLY VFR FORESEEN AGAIN AFTER 15Z UNTIL ABOVE MENTIONED LATE DAY CONVECTION DEVELOPS. && .PREV DISCUSSION.../ISSUED AT 455 PM CDT/ ONGOING CONVECTION WILL CONTINUE TO MOVE EASTWARD ACROSS THE FORECAST AREA LATE THIS AFTERNOON AND EARLY EVENING. THESE STORMS HAVE MADE THE FORECAST QUITE A CHALLENGE IN TERMS OF CONVECTION LATER THIS EVENING AND TONIGHT. WATER VAPOR DOES NOT CLEARLY SHOW ANY SHORT WAVE ACTIVITY UPSTREAM IN THE ROCKIES. RIGHT NOW...CURRENT THOUGHTS ARE THAT THE CURRENT CONVECTION WILL COME TO AN END EARLY THIS EVENING IN OUR EASTERN ZONES. THEN A POSSIBLE ROUND OF REDEVELOPMENT IN THE LATE EVENING AND OVERNIGHT HOURS IN OUR FORECAST AREA WHICH MAY GET GOING FIRST IN CENTRAL SD BEHIND A SUBTLE INVERTED TROUGH. BUT AGAIN...THIS IS ALL VERY SUBJECTIVE. MORE CONVECTION CHANCES ARE IN THE OFFING LATE TONIGHT AND SATURDAY AS MID TROUGHING REMAINS WEST OF OUR FORECAST AREA CREATING A STRONG MID LEVEL FRONT AND A HEIGHT FALL REGIME. /MJF THE THREAT FOR STORMS GOING INTO TOMORROW EVENING IS A WILD CARD IN MANY WAYS...BUT SEVERE STORMS AGAIN APPEAR TO BE A DECENT THREAT. CHALLENGE IS IN THE LOCATION OF THE MOST SIGNIFICANT POTENTIAL FOR CONTINUED REDEVELOPMENT OR STRENGTHENING OF CONVECTION FROM THE DAYTIME PERIOD. SOUTH OF WHEREVER EVENTUAL OUTFLOW REINFORCED WARM FRONTAL BOUNDARY SETS UP...WILL CERTAIN HEAT OUT AND BECOME QUITE UNSTABLE WITH 2500-3000 J/KG MLCAPE AND INCREASING LOW LEVEL JET AND DEEP LAYER SHEAR ALONG THE BOUNDARY LOCATION. SEVERE THREAT WOULD START OUT VERY MULTIFACETED...VERY LARGE HAIL...WIND...AND EVEN TORNADO. THIS IS NOT TO DIMINISH THE HEAVY RAIN/TRAINING THREAT WHICH WOULD BE SET UP BY RAINFALL FROM TODAY AND LATER TONIGHT/TOMORROW MORNING. WILL HAVE TO GIVE SOME THOUGHT TO ISSUING A FLASH FLOOD WATCH WITH NEXT FORECAST. WOULD EXPECT A FAIRLY RAPID INCREASE EITHER VERY LATE AFTERNOON OR EARLY EVENING GIVEN APPROACH OF THE LARGE SCALE WAVE TO THE NORTHWEST...AND ASSOCIATED COOLING ALOFT AND SMALL EXTRA KICK TO THE LOWER LEVEL WINDS INTO THE BOUNDARY. WILL INCREASE POPS TO CATEGORICAL AND NUDGE QPF UP A BIT MORE...AND GIVEN THE PRECIPITABLE WATER/TRAINING POTENTIAL TO STORMS ON THE SOUTHERN FLANK...WILL LIKELY END UP WITH SOME LOCALIZED 2-4 INCH AMOUNTS WHEN ALL IS SAID AND DONE. INVERTED TROUGH WILL PUSH GRADUALLY EAST ON SUNDAY...AND TAKE LOW LEVEL FORCING FOR PRECIPITATION. STILL WILL HAVE TO WAIT ON THE MID LEVEL WAVE...AND WENT ALONG WITH SLIGHTLY SLOWER GFS/ECMWF TRACK ON THIS FEATURE WHICH COULD YIELD A BETTER LATER DAY CHANCE YET IN THE FAR SOUTHEAST. PERHAPS A FEW LINGERING SHOWERS/THUNDERSTORMS INTO EARLY EVENING SUNDAY IN THE FAR SOUTHEAST...BUT STRONG COLD AIR ADVECTION WILL TAKE OVER AND CLEAR OUT CONDITIONS. WITH DRY AIRMASS AND SOME LIKELY BETTER DECOUPLING OUT WEST...DID LOWER TEMPS A TOUCH FOR SUNDAY NIGHT. MONDAY WILL BE BETWEEN LEADING SYSTEM AND APPROACHING DEEPER TROUGH...A MIXY DAY WITH WINDS BOOSTED SOMEWHAT OVER THE GUIDANCE. VERY FEW CHANGES MADE TO THE EXTENDED RANGE GIVEN THE SHORT TERM CONVECTIVE CONCERNS. SOLUTIONS FAVORING A BIT MORE HANGBACK OF UPPER CIRCULATION WHICH DROPS DOWN AND BRUSHES THE NORTHEAST CWA WITH A SMALL TUESDAY PRECIP THREAT ALONG WITH A BIT COOLER EARLY WEEK WEATHER SEEM APPROPRIATE. /CHAPMAN && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 531 PM CDT FRI MAY 04 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 531 PM CDT FRI MAY 04 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SEVERE THUNDERSTORMS WILL LIKELY NOT REDEVELOP ACROSS THE AREA FOR THE REST OF THE NIGHT. THERE COULD BE SOME ISOLATED THUNDERSTORMS THIS EVENING...WITH SOME POSSIBLE MORE WIDESPREAD STORMS MOVING INTO AREAS WEST OF INTERSTATE 29 LATE TONIGHT. BUT AGAIN...DUE TO THE STORMS WHICH OCCURRED THROUGHOUT THE AREA ON FRIDAY...SEVERE WEATHER SHOULD BE VERY LIMITED THROUGH TONIGHT. FLOODING... ANY PONDING OF WATER OR EXCESSIVE RUNOFF FROM THUNDERSTORMS WHICH OCCURRED ON FRIDAY WILL ABATE THROUGH FRIDAY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE LATE SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. GOLF BALL SIZE HAIL AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN IS LIKELY WITH THESE STORMS...WITH LOCALIZED AREAS OF FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED FOR THE REST OF FRIDAY NIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
527 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG SPENCER 43.15N 95.15W
05/04/2012 CLAY IA EMERGENCY MNGR
WIDESPREAD TREE DAMAGE AND SOME STRUCTURE DAMAGE.
0203 PM TORNADO 6 W WORTHINGTON 43.63N 95.72W
05/04/2012 NOBLES MN LAW ENFORCEMENT
0405 PM TSTM WND DMG N CLEGHORN 42.81N 95.71W
05/04/2012 CHEROKEE IA LAW ENFORCEMENT
WIND DAMAGE JUST NORTH OF CLEGHORN.
&&
MDBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
541 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TSTM WND GST PIPESTONE 44.00N 96.31W
05/04/2012 M60.00 MPH PIPESTONE MN AWOS
0203 PM TORNADO 6 W WORTHINGTON 43.63N 95.72W
05/04/2012 NOBLES MN LAW ENFORCEMENT
0210 PM TORNADO WORTHINGTON 43.63N 95.60W
05/04/2012 NOBLES MN LAW ENFORCEMENT
TORNADO TOUCHDOWN 3/4 MILES NORTH OF WORTHINGTON NEAR THE
AIRPORT.
0215 PM HAIL 1 N WORTHINGTON 43.64N 95.60W
05/04/2012 M1.00 INCH NOBLES MN AWOS
THUNDERSTORM WINDS FROM 30 TO 60 MILES AN HOUR.
0228 PM TORNADO 5 N ROUND LAKE 43.61N 95.47W
05/04/2012 NOBLES MN BROADCAST MEDIA
TORNADO TOUCHDOWN 5 MILES NORTH OF ROUND LAKE MN.
0240 PM TORNADO 7 SW LAKEFIELD 43.61N 95.27W
05/04/2012 JACKSON MN PUBLIC
0249 PM TORNADO 2 S LAKEFIELD 43.65N 95.17W
05/04/2012 JACKSON MN LAW ENFORCEMENT
TORNADO TOUCHDOWN 2 MILES SOUTH OF LAKEFIELD MN.
0306 PM HAIL W HAWARDEN 43.00N 96.48W
05/04/2012 M1.25 INCH SIOUX IA TRAINED SPOTTER
0308 PM HAIL HAWARDEN 43.00N 96.48W
05/04/2012 E1.25 INCH SIOUX IA TRAINED SPOTTER
THUNDERSTORM WIND GUSTS TO 45 MPH.
0315 PM TORNADO 3 SSW SIOUX CENTER 43.04N 96.20W
05/04/2012 SIOUX IA PUBLIC
0330 PM TSTM WND GST BRUNSVILLE 42.81N 96.27W
05/04/2012 E60.00 MPH PLYMOUTH IA TRAINED SPOTTER
WALNUT SIZE HAIL ALSO OCCURRED.
0340 PM TSTM WND GST 2 W LE MARS 42.79N 96.21W
05/04/2012 E60.00 MPH PLYMOUTH IA TRAINED SPOTTER
0340 PM TSTM WND DMG 3 E HOSPERS 43.07N 95.84W
05/04/2012 O'BRIEN IA TRAINED SPOTTER
SMALL BRANCHES BROKEN.
0345 PM TSTM WND GST SHELDON 43.18N 95.84W
05/04/2012 E60.00 MPH O'BRIEN IA TRAINED SPOTTER
0346 PM TSTM WND GST N HOSPERS 43.07N 95.90W
05/04/2012 E70.00 MPH SIOUX IA TRAINED SPOTTER
PEA SIZE HAIL WAS ALSO PRESENT.
0347 PM TSTM WND GST 4 S LE MARS 42.73N 96.17W
05/04/2012 E70.00 MPH PLYMOUTH IA TRAINED SPOTTER
0350 PM TORNADO 3 W PRIMGHAR 43.09N 95.69W
05/04/2012 O'BRIEN IA TRAINED SPOTTER
0357 PM HAIL 1 NE ALPHA 43.65N 94.86W
05/04/2012 E1.00 INCH JACKSON MN LAW ENFORCEMENT
0405 PM TSTM WND DMG N CLEGHORN 42.81N 95.71W
05/04/2012 CHEROKEE IA LAW ENFORCEMENT
WIND DAMAGE JUST NORTH OF CLEGHORN.
0410 PM TSTM WND GST 1 E EVERLY 43.16N 95.30W
05/04/2012 E60.00 MPH CLAY IA TRAINED SPOTTER
0422 PM TSTM WND GST 3 WNW SPENCER 43.17N 95.20W
05/04/2012 M69.00 MPH CLAY IA ASOS
MEASURED AT THE SPENCER AIRPORT.
0424 PM TSTM WND GST 1 N MILFORD 43.34N 95.15W
05/04/2012 E60.00 MPH DICKINSON IA EMERGENCY MNGR
0424 PM TSTM WND GST N SPENCER 43.15N 95.15W
05/04/2012 E65.00 MPH CLAY IA TRAINED SPOTTER
TREES DOWNED JUST NORTH OF SPENCER.
0424 PM TSTM WND DMG SPENCER 43.15N 95.15W
05/04/2012 CLAY IA EMERGENCY MNGR
WIDESPREAD TREE DAMAGE AND SOME STRUCTURE DAMAGE.
0430 PM TSTM WND GST 5 NE DICKENS 43.18N 94.95W
05/04/2012 E60.00 MPH CLAY IA TRAINED SPOTTER
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
737 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TSTM WND GST 1 SSE PIPESTONE 43.98N 96.30W
05/04/2012 M60.00 MPH PIPESTONE MN AWOS
0148 PM TSTM WND GST 1 NNE RUSHMORE 43.64N 95.79W
05/04/2012 M59.00 MPH NOBLES MN DEPT OF HIGHWAYS
0203 PM TORNADO 6 W WORTHINGTON 43.63N 95.72W
05/04/2012 NOBLES MN LAW ENFORCEMENT
0210 PM TORNADO WORTHINGTON 43.63N 95.60W
05/04/2012 NOBLES MN LAW ENFORCEMENT
TORNADO TOUCHDOWN 3/4 MILES NORTH OF WORTHINGTON NEAR THE
AIRPORT.
0215 PM HAIL 2 N WORTHINGTON 43.66N 95.60W
05/04/2012 M1.00 INCH NOBLES MN LAW ENFORCEMENT
THUNDERSTORM WINDS FROM 30 TO 60 MILES AN HOUR. REPORTED
NEAR WORTHINGTON MUNICIPAL AIRPORT
0228 PM TORNADO 5 N ROUND LAKE 43.61N 95.47W
05/04/2012 NOBLES MN BROADCAST MEDIA
TORNADO TOUCHDOWN 5 MILES NORTH OF ROUND LAKE MN.
0240 PM TORNADO 7 SW LAKEFIELD 43.61N 95.27W
05/04/2012 JACKSON MN PUBLIC
0249 PM TORNADO 2 S LAKEFIELD 43.65N 95.17W
05/04/2012 JACKSON MN LAW ENFORCEMENT
TORNADO TOUCHDOWN 2 MILES SOUTH OF LAKEFIELD MN.
0306 PM HAIL W HAWARDEN 43.00N 96.48W
05/04/2012 M1.25 INCH SIOUX IA TRAINED SPOTTER
0308 PM HAIL HAWARDEN 43.00N 96.48W
05/04/2012 E1.25 INCH SIOUX IA TRAINED SPOTTER
THUNDERSTORM WIND GUSTS TO 45 MPH.
0315 PM TORNADO 3 SSW SIOUX CENTER 43.04N 96.20W
05/04/2012 SIOUX IA PUBLIC
0320 PM TSTM WND GST 1 WSW ORANGE CITY 43.00N 96.08W
05/04/2012 M61.00 MPH SIOUX IA DEPT OF HIGHWAYS
0322 PM TORNADO 3 N ORANGE CITY 43.05N 96.06W
05/04/2012 SIOUX IA LAW ENFORCEMENT
0323 PM TSTM WND GST 1 SSW ORANGE CITY 42.99N 96.06W
05/04/2012 M79.00 MPH SIOUX IA AWOS
0330 PM TSTM WND GST BRUNSVILLE 42.81N 96.27W
05/04/2012 E60.00 MPH PLYMOUTH IA TRAINED SPOTTER
WALNUT SIZE HAIL ALSO OCCURRED.
0340 PM TSTM WND GST 2 W LE MARS 42.79N 96.21W
05/04/2012 E60.00 MPH PLYMOUTH IA TRAINED SPOTTER
0340 PM TSTM WND DMG 3 E HOSPERS 43.07N 95.84W
05/04/2012 O'BRIEN IA TRAINED SPOTTER
SMALL BRANCHES BROKEN.
0345 PM TSTM WND GST SHELDON 43.18N 95.84W
05/04/2012 E60.00 MPH O'BRIEN IA TRAINED SPOTTER
0346 PM TSTM WND GST N HOSPERS 43.07N 95.90W
05/04/2012 E70.00 MPH SIOUX IA TRAINED SPOTTER
PEA SIZE HAIL WAS ALSO PRESENT.
0347 PM TSTM WND GST 4 S LE MARS 42.73N 96.17W
05/04/2012 E70.00 MPH PLYMOUTH IA TRAINED SPOTTER
0350 PM TORNADO 3 W PRIMGHAR 43.09N 95.69W
05/04/2012 O'BRIEN IA TRAINED SPOTTER
0357 PM HAIL 1 NE ALPHA 43.65N 94.86W
05/04/2012 E1.00 INCH JACKSON MN LAW ENFORCEMENT
0405 PM TSTM WND DMG 3 N CLEGHORN 42.85N 95.71W
05/04/2012 CHEROKEE IA LAW ENFORCEMENT
WIND DAMAGE NORTH OF CLEGHORN.
0410 PM TSTM WND GST 1 E EVERLY 43.16N 95.30W
05/04/2012 E60.00 MPH CLAY IA TRAINED SPOTTER
0410 PM TSTM WND GST 4 NW WAHPETON 43.42N 95.23W
05/04/2012 M58.00 MPH DICKINSON IA MESONET
0422 PM TSTM WND GST 3 WNW SPENCER 43.17N 95.20W
05/04/2012 M69.00 MPH CLAY IA ASOS
MEASURED AT THE SPENCER AIRPORT.
0424 PM TSTM WND GST N SPENCER 43.15N 95.15W
05/04/2012 E65.00 MPH CLAY IA TRAINED SPOTTER
TREES DOWNED JUST NORTH OF SPENCER.
0424 PM TSTM WND GST 1 N MILFORD 43.34N 95.15W
05/04/2012 E60.00 MPH DICKINSON IA EMERGENCY MNGR
0424 PM TSTM WND DMG SPENCER 43.15N 95.15W
05/04/2012 CLAY IA EMERGENCY MNGR
WIDESPREAD TREE DAMAGE AND SOME STRUCTURE DAMAGE.
0430 PM TSTM WND GST 5 NE DICKENS 43.18N 94.95W
05/04/2012 E60.00 MPH CLAY IA TRAINED SPOTTER
&&
CONTAINS 3 CORRECTED REPORTS...1244 PM /LOCATION/...0210 PM
/SOURCE/...405 PM /LOCATION/
JHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
835 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 W LAKEFIELD 43.66N 95.27W
05/04/2012 JACKSON MN TRAINED SPOTTER
ROOF RIPPED OFF AN OPEN FACED HOG BARN.
&&
WILLIAMSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
931 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TSTM WND GST 1 SSE PIPESTONE 43.98N 96.30W
05/04/2012 M60.00 MPH PIPESTONE MN AWOS
0148 PM TSTM WND GST 1 NNE RUSHMORE 43.64N 95.79W
05/04/2012 M59.00 MPH NOBLES MN DEPT OF HIGHWAYS
0203 PM TORNADO 6 W WORTHINGTON 43.63N 95.72W
05/04/2012 NOBLES MN LAW ENFORCEMENT
0210 PM TORNADO WORTHINGTON 43.63N 95.60W
05/04/2012 NOBLES MN LAW ENFORCEMENT
TORNADO TOUCHDOWN 3/4 MILES NORTH OF WORTHINGTON NEAR THE
AIRPORT.
0215 PM HAIL 2 N WORTHINGTON 43.66N 95.60W
05/04/2012 M1.00 INCH NOBLES MN LAW ENFORCEMENT
THUNDERSTORM WINDS FROM 30 TO 60 MILES AN HOUR. REPORTED
NEAR WORTHINGTON MUNICIPAL AIRPORT
0228 PM TORNADO 5 N ROUND LAKE 43.61N 95.47W
05/04/2012 NOBLES MN BROADCAST MEDIA
TORNADO TOUCHDOWN 5 MILES NORTH OF ROUND LAKE MN.
0240 PM TORNADO 7 SW LAKEFIELD 43.61N 95.27W
05/04/2012 JACKSON MN PUBLIC
0245 PM TSTM WND DMG 5 W LAKEFIELD 43.66N 95.27W
05/04/2012 JACKSON MN TRAINED SPOTTER
ROOF RIPPED OFF AN OPEN FACED HOG BARN.
0249 PM TORNADO 2 S LAKEFIELD 43.65N 95.17W
05/04/2012 JACKSON MN LAW ENFORCEMENT
TORNADO TOUCHDOWN 2 MILES SOUTH OF LAKEFIELD MN.
0305 PM TORNADO 5 SE LAKEFIELD 43.63N 95.11W
05/04/2012 JACKSON MN LAW ENFORCEMENT
BRIEF TOUCHDOWN
0306 PM HAIL W HAWARDEN 43.00N 96.48W
05/04/2012 M1.25 INCH SIOUX IA TRAINED SPOTTER
0308 PM HAIL HAWARDEN 43.00N 96.48W
05/04/2012 E1.25 INCH SIOUX IA TRAINED SPOTTER
THUNDERSTORM WIND GUSTS TO 45 MPH.
0312 PM TSTM WND DMG 4 SW SIOUX CENTER 43.04N 96.23W
05/04/2012 SIOUX IA LAW ENFORCEMENT
UPROOTED TREES AND SOME STRUCTURAL DAMAGE TO ROOF
0315 PM TORNADO 3 SSW SIOUX CENTER 43.04N 96.20W
05/04/2012 SIOUX IA PUBLIC
0320 PM TSTM WND GST 1 WSW ORANGE CITY 43.00N 96.08W
05/04/2012 M61.00 MPH SIOUX IA DEPT OF HIGHWAYS
0322 PM TORNADO 3 N ORANGE CITY 43.05N 96.06W
05/04/2012 SIOUX IA LAW ENFORCEMENT
0323 PM TSTM WND GST 1 SSW ORANGE CITY 42.99N 96.06W
05/04/2012 M79.00 MPH SIOUX IA AWOS
0327 PM HAIL 5 NNE JACKSON 43.69N 94.95W
05/04/2012 E0.88 INCH JACKSON MN TRAINED SPOTTER
0330 PM FLASH FLOOD 1 SSW LAKEFIELD 43.67N 95.17W
05/04/2012 JACKSON MN LAW ENFORCEMENT
WATER BEGAN FLOWING OVER HIGHWAY 86
0330 PM TSTM WND GST BRUNSVILLE 42.81N 96.27W
05/04/2012 E60.00 MPH PLYMOUTH IA TRAINED SPOTTER
WALNUT SIZE HAIL ALSO OCCURRED.
0340 PM TSTM WND DMG 3 E HOSPERS 43.07N 95.84W
05/04/2012 O'BRIEN IA TRAINED SPOTTER
SMALL BRANCHES BROKEN.
0340 PM TSTM WND GST 2 W LE MARS 42.79N 96.21W
05/04/2012 E60.00 MPH PLYMOUTH IA TRAINED SPOTTER
0345 PM TSTM WND GST SHELDON 43.18N 95.84W
05/04/2012 E60.00 MPH O'BRIEN IA TRAINED SPOTTER
0346 PM TSTM WND GST N HOSPERS 43.07N 95.90W
05/04/2012 E70.00 MPH SIOUX IA TRAINED SPOTTER
PEA SIZE HAIL WAS ALSO PRESENT.
0347 PM TSTM WND GST 4 S LE MARS 42.73N 96.17W
05/04/2012 E70.00 MPH PLYMOUTH IA TRAINED SPOTTER
0350 PM TORNADO 3 W PRIMGHAR 43.09N 95.69W
05/04/2012 O'BRIEN IA TRAINED SPOTTER
0357 PM HAIL 1 NE ALPHA 43.65N 94.86W
05/04/2012 E1.00 INCH JACKSON MN LAW ENFORCEMENT
0405 PM TSTM WND DMG 3 N CLEGHORN 42.85N 95.71W
05/04/2012 CHEROKEE IA LAW ENFORCEMENT
WIND DAMAGE NORTH OF CLEGHORN.
0410 PM TSTM WND GST 4 NW WAHPETON 43.42N 95.23W
05/04/2012 M58.00 MPH DICKINSON IA MESONET
0410 PM TSTM WND GST 1 E EVERLY 43.16N 95.30W
05/04/2012 E60.00 MPH CLAY IA TRAINED SPOTTER
0422 PM TSTM WND GST 3 WNW SPENCER 43.17N 95.20W
05/04/2012 M69.00 MPH CLAY IA ASOS
MEASURED AT THE SPENCER AIRPORT.
0424 PM TSTM WND GST 1 N MILFORD 43.34N 95.15W
05/04/2012 E60.00 MPH DICKINSON IA EMERGENCY MNGR
0424 PM TSTM WND GST N SPENCER 43.15N 95.15W
05/04/2012 E65.00 MPH CLAY IA TRAINED SPOTTER
TREES DOWNED JUST NORTH OF SPENCER.
0424 PM TSTM WND DMG SPENCER 43.15N 95.15W
05/04/2012 CLAY IA EMERGENCY MNGR
WIDESPREAD TREE DAMAGE AND SOME STRUCTURE DAMAGE.
0430 PM TSTM WND GST 5 NE DICKENS 43.18N 94.95W
05/04/2012 E60.00 MPH CLAY IA TRAINED SPOTTER
&&
JHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
942 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL ROCK VALLEY 43.20N 96.30W
05/04/2012 E1.25 INCH SIOUX IA TRAINED SPOTTER
&&
JHThe Omaha radar (KOAX), 120 km away, was scanning. The volume nearest the first event began at 02:50 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382988, 382989, 382990, 382991.